Thunderstorm Wind, Jackson
- When
- July 29, 2:50 PM CST
- Where
- Jackson County, 2.25 mi NE of Chipola Terrace
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.840, -85.130
A tree was blown down on Mt Tabor Road.
A moist and unstable summer airmass led to the development of scattered afternoon thunderstorms, a few of which were strong to severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
A moist and unstable summer airmass led to the development of scattered afternoon thunderstorms, a few of which were strong to severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 29, 12:05 PM CST, 2 hours 45 minutes earlier.
Area Forecast Discussion
National Weather Service Tallahassee FL
205 PM EDT Tue Jul 29 2025
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Through Wednesday)
Issued at 200 PM EDT Tue Jul 29 2025
Scattered to widespread showers and storms have quickly developed
this afternoon and activity should slowly drift inland through the
rest of the afternoon. This shower and storm activity should provide
relief to the widespread heat indices this afternoon. As the weak
surface trough, currently over the region, slides west on
Wednesday, expect the greatest shower and storm activity to shift
west with it. Drier mid-level air filtering into the region from
the southeast behind this surface trough will also aid in the
reduction of shower and storm chances across the Big Bend and into
southern Georgia.
As for the heat, much of the area will likely see another afternoon
of heat indices above 108, especially across the Florida Big Bend
and into southern Georgia where rain chances are lower on Wednesday.
Further west across the Panhandle and southeast Alabama, the risk
for hitting 108 is lower given the increased cloud cover and
higher potential for shower/storm development. However, even here
there is still the potential of hitting 108 for up to an hour
before activity begins to develop. With this in mind have kept
these locations under a heat advisory tomorrow, along with the
rest of our forecast area.
&&
.SHORT AND LONG TERM...
(Wednesday night through Monday)
Issued at 200 PM EDT Tue Jul 29 2025
The upper level ridge will continue to remain in place through the
end of the week with hot temperatures and daily heat indices of
around 108-110 expected to continue, especially across Florida.
While the ridge will be in place until the weekend, it will slowly
weaken as a broad upper level trough moves into the eastern US. This
trough should allow a gradual increase in rain chances as a decaying
frontal boundary limps into the southeast states this weekend.
Should the high rain chances verify, this would likely give the area
a few days rest from the high heat indices we've seen over the last
few days.
&&
.AVIATION...
(18Z TAFS)
Issued at 200 PM EDT Tue Jul 29 2025
VFR conditions are expected to degrade throughout the afternoon and
evening as widespread showers and thunderstorms move across the
region. MVFR to IFR conditions look to impact terminals should a
downpour or thunderstorm move directly over. After sunset, activity
winds down and VFR conditions are expected overnight. Patchy fog may
impact terminals prior to sunrise tomorrow morning if the area
clears out and winds go calm or near calm. Although, confidence is
currently too low to include in the TAFs.
&&
.MARINE...
Issued at 200 PM EDT Tue Jul 29 2025
Westerly/southwesterly winds at around 5-10 kts can be expected
through the next few days with seas of 1-2 feet. Showers and
thunderstorms remain possible each day but are expected to become
more numerous as we head into next weekend.
&&
.FIRE WEATHER...
Issued at 200 PM EDT Tue Jul 29 2025
Temperatures will continue to remain hot the next few days and
those will be the primary weather concerns for folks outside
through the week. While rain chances will stick around
Wednesday/Thursday, rain chances will decrease some as drier
mid-level air moves in. Fire concerns will remain low but
dispersions will begin to creep up slowly through the week.
&&
.HYDROLOGY...
Issued at 200 PM EDT Tue Jul 29 2025
Scattered showers and storms are forecast through the week.
Widespread flooding is not expected as areal average amounts will
only be around 1 to 2 inches. L
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 77 95 77 95 / 30 50 10 40
Panama City 79 92 80 91 / 40 40 10 30
Dothan 75 94 76 94 / 40 70 10 40
Albany 75 95 76 95 / 40 70 10 30
Valdosta 75 97 76 98 / 30 40 10 20
Cross City 77 94 76 94 / 10 30 10 20
Apalachicola 80 91 80 91 / 20 20 10 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT /6 PM CDT/ this evening for
FLZ007>019-027>029-034-108-112-114-115-118-127-128-134-326-
426.
Heat Advisory from 11 AM EDT /10 AM CDT/ to 7 PM EDT /6 PM CDT/
Wednesday for FLZ007>019-027>029-034-108-112-114-115-118-
127-128-134-326-426.
GA...Heat Advisory until 7 PM EDT this evening for GAZ120>131-142>148-
155>161.
Heat Advisory from 11 AM to 7 PM EDT Wednesday for GAZ120>131-
142>148-155>161.
AL...Heat Advisory until 6 PM CDT this evening for ALZ065>069.
Heat Advisory from 10 AM to 6 PM CDT Wednesday for ALZ065>069.
GM...None.
&&
NEAR TERM...Dobbs
SHORT TERM...Dobbs
LONG TERM....Dobbs
AVIATION...Oliver
MARINE...Dobbs
FIRE WEATHER...Dobbs
HYDROLOGY...DobbsSpecial Weather Statement
National Weather Service Tallahassee FL
236 PM CDT Tue Jul 29 2025
FLZ007-008-108-292015-
Central Walton FL-South Walton FL-North Walton FL-
236 PM CDT Tue Jul 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WALTON COUNTY
THROUGH 315 PM CDT...
At 236 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Eglin Air Force Base, or 10 miles northeast of
Niceville, moving south at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Santa Rosa Beach, Eglin Air Force Base, Villa Tasso, and Mossy Head.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3079 8639 3077 8631 3048 8624 3042 8624
3042 8622 3040 8622 3041 8627 3044 8625
3049 8625 3047 8630 3042 8632 3045 8631
3047 8631 3048 8633 3046 8639
TIME...MOT...LOC 1936Z 354DEG 12KT 3065 8640
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
IG3Special Weather Statement
National Weather Service Tallahassee FL
349 PM EDT Tue Jul 29 2025
FLZ019-028-292030-
Inland Taylor FL-Madison FL-
349 PM EDT Tue Jul 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TAYLOR AND
SOUTHWESTERN MADISON COUNTIES THROUGH 430 PM EDT...
At 349 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Madison, moving west at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greenville, Lake Bird, Ebb, Iddo, Moseley Hall, Hopewell, Eridu,
Sirmans, and Shady Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3026 8337 3017 8337 3021 8378 3043 8373
3043 8372 3045 8373 3048 8372 3040 8336
3026 8336
TIME...MOT...LOC 1949Z 099DEG 12KT 3032 8353
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial Weather Statement
National Weather Service Tallahassee FL
318 PM CDT Tue Jul 29 2025
ALZ066-068-069-292100-
Dale AL-Geneva AL-Houston AL-
318 PM CDT Tue Jul 29 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL DALE...CENTRAL GENEVA
AND NORTHWESTERN HOUSTON COUNTIES THROUGH 400 PM CDT...
At 318 PM CDT, Doppler radar was tracking a strong thunderstorm over
Newton, or near Daleville, moving southwest at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daleville, Geneva, Ozark, Fort Rucker, Hartford, Midland City, Level
Plains, Slocomb, Newton, Pinckard, Clayhatchee, Esto, Black, Kellys
Crossroads, Hunt Field, Waterford, Hooper Stage Field, Gerald, Ewell,
and Cairns Aaf.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3120 8579 3127 8579 3155 8562 3152 8542
3099 8564 3099 8599
TIME...MOT...LOC 2018Z 043DEG 8KT 3131 8562
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial Weather Statement
National Weather Service Tallahassee FL
319 PM CDT Tue Jul 29 2025
ALZ069-FLZ011-292100-
Houston AL-Jackson FL-
319 PM CDT Tue Jul 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HOUSTON AND JACKSON
COUNTIES THROUGH 400 PM CDT...
At 319 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Cottonwood, moving southwest at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cottonwood, Marianna, Malone, Cottondale, Greenwood, Alford,
Campbellton, Bascom, Crosby, Grangeburg, Blue Spring, Union City,
Lovedale, Dellwood, Star, Hornsville, Jacobs, Alliance, Buena Vista,
and Marianna Municipal A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3099 8539 3113 8520 3106 8502 3105 8501
3101 8500 3097 8500 3096 8498 3061 8510
3061 8516 3072 8543 3078 8543 3079 8548
3083 8549
TIME...MOT...LOC 2019Z 043DEG 8KT 3102 8509
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDPreliminary Local Storm Report
National Weather Service Tallahassee FL
429 PM EDT Tue Jul 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM Tstm Wnd Gst Marianna Municipal a/P 30.83N 85.18W
07/29/2025 M46 MPH Jackson FL ASOS
ASOS station KMAI Marianna.
&&Special Weather Statement
National Weather Service Tallahassee FL
332 PM CDT Tue Jul 29 2025
ALZ067-292100-
Henry AL-
332 PM CDT Tue Jul 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HENRY COUNTY
THROUGH 400 PM CDT...
At 332 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Headland. The strong thunderstorm is nearly
stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Headland, Newville, Haleburg, Headland Municipal A/P, Dancey,
Tumbleton, Miller, Capps, Grandberry Crossroads, and Balkum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3133 8511 3131 8517 3131 8531 3149 8538
3151 8517
TIME...MOT...LOC 2032Z 073DEG 4KT 3140 8522
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDThe Ft Rucker radar (KEOX), 76 km away, was scanning. The volume nearest the first event began at 20:49 UTC.
3 thunderstorm wind. Local standard time, as filed.
A tree was blown down on Mt Tabor Road.
A tree resulted in a power outage via the Talquin Electric outage map.
A tree resulted in a power outage via the Talquin Electric outage map.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1279539, 1279540, 1279541.